Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Semifree symplectic circle actions on $ 4$-orbifolds


Author: L. Godinho
Journal: Trans. Amer. Math. Soc. 358 (2006), 4919-4933
MSC (2000): Primary 53D20
Published electronically: April 11, 2006
MathSciNet review: 2231878
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A theorem of Tolman and Weitsman states that all symplectic semifree circle actions with isolated fixed points on compact symplectic manifolds must be Hamiltonian and have the same equivariant cohomology and Chern classes of $ (\mathbb{C}P^1)^n$ equipped with the standard diagonal circle action. In this paper, we show that the situation is much different when we consider compact symplectic orbifolds. Focusing on $ 4$-orbifolds with isolated cone singularities, we show that such actions, besides being Hamiltonian, can now be obtained from either $ S^2\times S^2$ or a weighted projective space, or a quotient of one of these spaces by a finite cyclic group, by a sequence of special weighted blow-ups at fixed points. In particular, they can have any number of fixed points.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53D20

Retrieve articles in all journals with MSC (2000): 53D20


Additional Information

L. Godinho
Affiliation: Departamento de Matemática, Instituto Superior Técnico, Av. Rovisco Pais, 1049-001 Lisbon, Portugal
Email: lgodin@math.ist.utl.pt

DOI: http://dx.doi.org/10.1090/S0002-9947-06-03993-6
PII: S 0002-9947(06)03993-6
Received by editor(s): September 21, 2004
Published electronically: April 11, 2006
Additional Notes: This research was partially supported by FCT through program POCTI/FEDER and grant POCTI/MAT/57888/2004, and by Fundação Calouste Gulbenkian
Article copyright: © Copyright 2006 American Mathematical Society